I presume you know that Amrix is the extended release of form of cyclobenzaprine which is better know as Flexeril. It is a muscle relaxer.
I have not taken Amrix but I have taken Flexeril periodically in the past and initially when diagnosed with SIJ Dysfunction about 6 years ago. I tried unsuccessfully to adjust to the medication. It made me drowsy. Than I began taking it only in the evenings and upon waking I had a "hang over" feeling. It took me hours before I felt I was functioning normally again. I than changed it to only PRN (as needed) for over a year to avoid feeling funky most of the day. It was an effective muscle relaxer for me and that's why I tried so long to take it.
However I never adjusted to it and eventually refused my physicians pleas to take a muscle relaxer. She tried me on several others and they also had similar, though not as severe side effects. Finally she convinced me to take Diazepam which I do take PRN and do not experience the side effects that Flexeril produced.
That is the only experience I have. I have not taken the long acting form and based on my experience with the short acting form I would not. But understand that everyone's system is different. Mine is very sensitive to all medications. My elderly father took it several years ago without the hang over feeling and without drowsiness.
Sorry this is the only experience I can offer you. Amrix should be the same as Flexeril
except it is long acting form. Hopefully a member has actually taken the Amrix and can share specific information.
I hope it if effective for you. Please share with us your experience as you get into this medication regimen.
well, I took one last night and I stayed in a daze until around 2 pm today. I do not like the feeling of being hung over. I can not remember much of the morning either. Pretty scary if you ask me
1st never let any doctor put you on any medication without him or the Pharmacist explaining what it is for possible side effects and so on..
2nd use only 1 pharmacy to fill all meds so they can watch for problems with different meds.
I like others had been put on Flexeril and I could't stay awake but was told it would get better with time. Well after 1 week if I sat down for just a couple minutes I would start dosing off so I stopped it and informed the doctor that the side effects were not worth the small amount of relief it gave me. My doctor has told me that there is no magical pill that just relaxes muscle it affects the brain so you relax.I have been fighting with pain for over 25 years. I have degenertive disc disease in my low back and all the disc on the right side of my neck are a mess. I have been told that I will need all the disc in my neck fused. Well I have never met anyone who had a disc fused that with in 5 years they didnot regret thier choice to have it fused. So I have been down the PM road for sometimes and if this problem is going to be on going find a PM doctor.
I started Amrix 10 days ago. It made me extremely dizzy and hung over. Three days on it ,I developed chest pain , which lasted approxiately 1 hr. I continued to take it and a week later, I developed severe chest pain, dizziness and nausea which landed a call to 911 and a trip to the Emergency Room.I will never take it again. The sad thing is that it did help my muscle spasms.-
My side effects from the amrix were very little to non at all.I believe it is a great muscle relaxer/sleep aid if one needed it to be... Good med.
I've had immediate release Flexeril in the past and didn't have too much trouble with side effects as long as I took it at night. I just didn't do much for the muscle spasms. Soma was impossible. It knocked me out and left me hungover all day, but it actually worked. Luckily, I got over the spasms eventually and didn't need anything.
Meds do different things to different people. Sometimes there's a tough adjustment period until side effect resolve. You might want to hold off until the weekend or some other time that you don't have to worry about jumping out of bed and being on your game immediately.
Ultimately, it's your call to take it or not, just make sure you tell your doctor what's going on. He may have some suggestions to help you deal with the adjustment period or want to change you to something else. It may be better to start you on the immediate release version at a low dose before jumping into the long-acting version. Something to ask him about anyway. :-)